Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2008, 3:18 PM CDT for Clarke County, Monroe County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2008, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 9, 2008, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Monroe County, AL
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 092018 SVRMOB ALC025-099-092045- /O.NEW.KMOB.SV.W.0144.080609T2018Z-080609T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 318 PM CDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA... THIS INCLUDES THE CITY OF MONROEVILLE... EAST CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 345 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOUNTAIN...OR ABOUT 6 MILES NORTHWEST OF MONROEVILLE...AND MOVING NORTHWEST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLAIBORNE BY 325 PM CDT... FINCHBURG BY 340 PM CDT... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3157 8764 3175 8750 3156 8722 3142 8737 TIME...MOT...LOC 2018Z 127DEG 16KT 3157 8742 $$
1 follow-up statement
000
WWUS54 KMOB 092029
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT MON JUN 9 2008
ALC025-099-092045-
/O.CON.KMOB.SV.W.0144.000000T0000Z-080609T2045Z/
MONROE AL-CLARKE AL-
329 PM CDT MON JUN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR EXTREME EAST CENTRAL CLARKE AND CENTRAL MONROE COUNTIES...
AT 326 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTHWEST
FOUNTAIN...OR ABOUT 8 MILES NORTHWEST OF MONROEVILLE...MOVING
NORTHWEST AT 17 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FINCHBURG BY 345 PM CDT...
LAT...LON 3172 8746 3169 8741 3167 8739 3167 8738
3165 8735 3163 8732 3148 8746 3158 8763
3174 8748
TIME...MOT...LOC 2029Z 134DEG 15KT 3162 8742
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:15 AM CDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 4:15 AM CDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 415 AM CDT MON JUN 9 2008 .SHORT TERM...(TODAY AND TONIGHT)...NOT A LOT OF DIFFERENCE IN TODAYS EXPECTED WEATHER FROM WHAT OCCURRED SUNDAY. MAY BE A FEW MORE SHOWERS AND THUNDERSTORMS AROUND BUT MOST LIKELY IN DIFFERENT PLACES. EXPECT SOME ISOLATED SHOWERS/THUNDERSTORMS TO DEVELOP ALONG THE INTERSTATE 10 CORRIDOR LATE MORNING/EARLY AFTERNOON AND MOVE INLAND. MAY BE A FEW WEAK OUTFLOW BOUNDARIES LEFT OVER FROM LAST EVENINGS CONVECTION AND A FEW SHOWERS THAT SPRUNG UP IN THE ANDALUSIA...EVERGREEN AND GREENVILLE AREAS AFTER MIDNIGHT. THE TUTT LOW OVER THE FLORIDA PENINSULA WILL REMAIN EAST OF FORECAST AREA THROUGH TONIGHT AND THE H5 HIGH WILL WEAKEN A BIT...SETTING THE STAGE FOR A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEK. FOR TEMPERATURES TODAY WENT WITH OR JUST ABOVE GUIDANCE AS WE HAVE BEEN RUNNING A BIT WARMER THAN GUIDANCE AT MOST PLACES. /11 TODAYS WET MICROBURST RISK...LOW. .LONG TERM...(TUESDAY THROUGH SUNDAY)...UPPER RIDGE WILL CONTINUE TO BREAK DOWN ON TUESDAY AS A WEAK FRONT APPROACHES THE TENNESSEE VALLEY AND WASHES OUT...ALSO AND AN UPPER LEVEL LOW WILL MOVE ACROSS THE FL PENINSULA INTO THE EASTERN GULF. PRECIPITABLE WATER VALUES CLIMB TO NEAR 1.6 INCHES ON TUESDAY AND WITH SLIGHTLY COOLER TEMPS ALOFT...EXPECT SCATTERED COVERAGES OF SHOWERS AND THUNDERSTORMS ON TUESDAY AND WEDNESDAY. BY LATE IN THE WEEK... TROPICAL MOISTURE SURGES INTO THE AREA WITH PW VALUES CLIMBING TO NEAR 2 INCHES AS A TROUGH DEVELOPS ACROSS THE WESTERN STATES. AS THIS TROUGH SHIFTS EAST THROUGH THE WEEKEND ANOTHER WEAK FRONT WILL MOVES INTO THE SOUTHEAST. THE WEAKENING UPPER RIDGE COMBINED WITH INCREASING DEEP LAYER MOISTURE LEVELS AND THE WEAK SFC FRONT/TROUGH IN THE AREA LATE IN THE PERIOD WILL BRING INCREASED SEABREEZE ACTIVITY EACH AFTERNOON WITH THE GREATEST COVERAGES OF SHOWERS AND THUNDERSTORMS EXPECTED THURSDAY THROUGH SUNDAY. THE INCREASED CLOUDS AND ASSOCIATED RAIN CHANCES WILL LEAD TO TEMPERATURES THAT DROP BACK TO NEAR NORMAL LEVELS FOR THIS TIME OF YEAR (HIGHS IN THE UPPER 80S AND LOWS IN THE UPPER 60S AND LOWER 70S). /13 && .MARINE...A TYPICAL SUMMER WIND REGIME WITH GENERALLY SOUTH OR SOUTHEAST WINDS DURING THE DAY AND A LIGHT NORTH OR LIGHT AND VARIABLE WIND LATE NIGHT AND EARLY MORNING...ESPECIALLY NEAR THE COAST. ISOLATED SHOWERS...POSSIBLY A THUNDERSTORM TODAY AND TUESDAY WILL BECOME SCATTERED BY MID WEEK AS A WEAK UPPER TROUGH MOVES EAST ACROSS THE TENNESSEE VALLEY. SEAS GENERALLY 1 TO 3 FEET BUT LOCALLY HIGHER IN AND NEAR ANY THUNDERSTORM. /11 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 91 72 89 71 / 20 20 30 20 PENSACOLA 90 75 88 73 / 20 20 30 20 DESTIN 89 75 89 75 / 20 20 30 20 EVERGREEN 94 70 91 68 / 30 30 30 20 WAYNESBORO 92 68 89 68 / 30 30 30 20 CAMDEN 95 70 93 69 / 20 20 30 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 11.DF 13.JC
Hazardous weather outlook, Jun 9, 6:00 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON JUN 9 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-101200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND INLAND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 1:48 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 148 PM CDT MON JUN 9 2008 ALZ059-FLZ001-003-091915- ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...BREWTON... 148 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF CENTURY...AND MOVING NORTH AT 9 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WAHL...DIXIE...FLOMATON...POLLARD...KEEGO...US 29 AND CR 43...OSAKA AND FOSHEE THROUGH 215 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:18 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 27 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 21 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.